Tips on minimizing withdrawal symptoms from Effexor (aka Venlafaxine)
I have been taking Effexor/Venlafaxine for years and tried to get off it a few times but each time I try to give up the chemical withdrawal symptoms are a horror story and I give up giving up. Anyone got any tips or tried and tested strategies? Thank you
Interested in more discussions like this? Go to the Depression & Anxiety Support Group.
I'm so sorry you and your family are going through all this. And yeah, it is easy to freak out, but take a deep breath and know that it is possible to move forward and rebuild your life. You are still so young. It seems you have been on meds most of your adult life and from everything I've read and experienced – it seems coming off them should be "low and slow." Small titrated amounts over long periods of time. (It took me two years to get off lamotrigine.) It is possible to taper off, but something has to replace the meds. For me it is eating clean (organic and vegan) and walking at least 3 and a half miles a day. Have to tell you – I'm starting to come "alive" again and it is amazing. There is light at the end of the tunnel (and it's not a train.) Hang in there! Prayed for you all.
That is a total bummer ☹️
thanks for the feedback cbreeze930
i'm concerned about that. i hear they can either exacerbate your condition or help it. I would LOVE to have an outlet.. something i can take that's not a benzo or AD but that can help with Anxiety, give me a break… When the anxiety is so bad, i feel helpless… and unable to support the wife in her challenges…so having said that, i'd be afraid of the cannabis making the ocd/anxiety worse..
As it stands now, it's less anxiety more intrusive thoughts.. non-stop…ie: i'll be playing minecraft with the kids on their tablets and think, my kids are on their tablets too much, my kids are on their tablets too much, my kids are on their tablets too much etc.. even though, it's only a weekend thing. and that thought will just ruin my experience of being with and having fun with the kids…
thanks for reading
thanks for the motivating words rainer, i hear ya. doing my best to eat clean, exercise (cardio), live in the moment.. thinking about starting up meditation again. I recall a time where it really worked for me. but lately if i try it, i get more angry at first.. like super irritable.. i'm probably trying too hard 🙂 anyways, i may start a thread on that..
thanks for reading
Meditation is nice. So is keeping busy and helping others. I work in a middle school and can manage my negative thoughts and feelings while at work pretty easily. I just increased my zoloft, too, and am waiting for it to kick in. I don’t cry as much and am less irritable, but can’t help feeling lost. My dad passed away almost two years ago and I think I’m still very much mourning the loss. I feel so bad because I have a little one who is also sad about losing her pop pop. I kind of want to just get into over drive again. Thanks for listening. I’m not sure what I’m trying to say here…
Oh, something to add that’s simple… drink more water. That’s something I always forget!
Just a question – has the ringing in your ears gone away. I came off the effexor too fast – got the ringing and it has never gone away. That was 15 years ago. Came off lamotrigine too fast (I'm a slow learner) and got an insane ringing in left ear – that was over two years ago and still have it. Thank heavens it "cycles" every couple of minutes and is not constant – still having problems sleeping (in addition to insomnia.) I've tried all the free stuff – white noise, fans, etc., so I'm thinking about trying a hearing device that matches the sound.
There’s definitely something connected between going off Effexor and tinnitus. I developed pulsatile tinnitus as well as phantom smells of cigarette smoke. What’s more, I got vertigo and dizziness (they cal is PPPD) as well. It is not going away. It was suggested I go back on anti anxiety meds (which I have) as well as medicine for bipolar (a mood stabilizer). My mood has definitely improved but, sadly, this dizziness and vertigo and swimy headedness remains. I hope there is some research on Effexor and the vestibular system, because mine is shot.
I've been self medicating with alcohol lately. I know, I need to stop and it's in the works. But the stopping has become much more urgent as I've suddenly developed terrible bouts of dizziness, which I associate with the alcohol interacting with the Effexor, but I'm not so sure it's not just the Effexor. Your post is interesting. I'm down to 75 mg and I'm going down to 37.5 when I stabilize, i.e., stop the drinking and sugar, and get back into a healthy gym habit. I'm making progress.
As long as you’re not drinking to excess, I can’t see why that would cause dizziness, but Effexor weening definitely will. Go slow between 75 and 37.5… take care of yourself! I’ll follow your progress.